Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 29, NWS New Orleans, LA

May 28, 2014Saint James Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 28, 2014, 6:29 AM CDT for Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2014, 6:29 AM CDT (11:29 UTC)
Expired
May 28, 2014, 11:30 AM CDT
In force
5 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Saint James Parish, LA, Saint John the Baptist Parish, LA

What was reported inside it

TimeReportWhereRemark
May 28, 6:35 AM CDTFLASH FLOODGramercy, LALAW ENFORCEMENT REPORTS HEAVY RAIN IN THE GRAMERCY AREA LEADING TO MULTIPLE FLOODED ROADWAYS AND WATER BEGINNNING TO ENTER A FEW STRUCTURES.
May 28, 10:00 AM CDTFLASH FLOODGaryville, LAEM REOPRTS 15 TO 20 HOMES WITH WATER IN THEM IN THE GARYVILLE AREA. FLOODING BEGAN MID MORNING. TIME ESTIMATED.
May 28, 10:00 AM CDTFLASH FLOODGramercy, LAAT LEAST 50 HOMES AND BUSINESSES WITH WATER IN THEM IN GRAMERCY/LUTCHER AREAS. FLOODING BEGAN MID MORNING. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS54 KLIX 281129
FFWLIX
LAC093-095-281330-
/O.NEW.KLIX.FF.W.0029.140528T1129Z-140528T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
629 AM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF RESERVE...

* UNTIL 830 AM CDT

* AT 623 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.  HEAVY RAINFALL 
OF 4 TO 6 INCHES HAS OCCURRED OVER THE WARNED AREA.  ADDITIONAL 
RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE OVER THE NEXT TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTCHER...
  GRAMERCY...GARYVILLE...EDGARD AND CONVENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3010 9089 3017 9046 2995 9056 2992 9077
      2992 9078 2991 9079 2990 9084 2991 9087

$$
2 follow-up statements
432 
WGUS54 KLIX 281251
FFWLIX
LAC093-095-281630-
/O.EXT.KLIX.FF.W.0029.000000T0000Z-140528T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 AM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF RESERVE...

* UNTIL 1130 AM CDT

* AT 747 AM CDT...A BAND OF THUNDERSTORMS PRODUCING HEAVY RAINFALL 
CONTINUED TO MOVE OVER THE SAME LOCATIONS.  RAINFALL TOTALS OF 7 TO 
10 INCHES WITH LOCALLY HIGHER AMOUNTS HAVE BEEN INDICATED BY DOPPLER 
RADAR IN THE WARNED AREA.  LOCAL LAW ENFORCEMENT AND EMERGENCY 
MANAGERS REPORT EXTENSIVE FLASH FLOODING OCCURRING IN THE WARNED 
AREA.  ADDITIONAL RAINFALL OF 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 
THE MID-MORNING HOURS.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTCHER...
  GRAMERCY...GARYVILLE...EDGARD AND CONVENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3010 9089 3017 9046 2995 9056 2992 9077
      2992 9078 2991 9079 2990 9084 2991 9087

$$
689 
WGUS74 KLIX 281537
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1037 AM CDT WED MAY 28 2014

LAC093-095-281630-
/O.CON.KLIX.FF.W.0029.000000T0000Z-140528T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JAMES LA-ST. JOHN THE BAPTIST LA-
1037 AM CDT WED MAY 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR ST.
JOHN THE BAPTIST AND ST. JAMES PARISHES...

AT 1030 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED NORTH OF 
THE WARNED AREA. HOWEVER...RESIDUAL FLOODING IS PRESENT AND 
MAY PERSIST UNTIL 1130 AM CDT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTCHER...
GRAMERCY...CONVENT...RESERVE...GARYVILLE AND EDGARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3010 9089 3017 9046 2995 9056 2992 9077
      2992 9078 2991 9079 2990 9084 2991 9087

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 5:16 AM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 28, 5:16 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 AM CDT WED MAY 28 2014

.SHORT TERM...

AREAS OF HEAVY RAINFALL FROM STRONG THUNDERSTORMS EXPANDED EAST
ACROSS MUCH OF SOUTHWEST MISSISSIPPI AND SOUTH CENTRAL...EAST
CENTRAL...AND PORTIONS OF SOUTHEAST LOUISIANA OVERNIGHT/EARLY THIS
MORNING. RAINFALL TOTALS HAVE BEEN 2 TO 4 INCHES OVER SEVERAL
AREAS...HOWEVER DUAL POL STORM ESTIMATES INDICATED UP TO 7 INCHES
IN PORTIONS OF ST. JAMES PARISH. THIS HAS PROMPTED A FLASH FLOOD
WATCH TO BE ISSUED FOR THE ENTIRE FORECAST AREA THROUGH 7 PM
THURSDAY SINCE ADDITIONAL HEAVY RAINFALL IS LIKELY. NUMEROUS
STRONG THUNDERSTORMS HAVE ALSO PRODUCED FREQUENT TO CONTINUOUS
LIGHTNING STRIKES. ANY DAYTIME HEATING OR WIND/OUTFLOW/CELL
INTERACTIONS COULD CAUSE A FEW STORMS TO BRIEFLY BECOME SEVERE
TODAY WITH THE PRIMARY THREAT BEING DAMAGING WINDS WITH LESSER
THREATS OF LARGE HAIL AND BRIEF TORNADOES. SOUTH LOUISIANA IS IN A
SLIGHT RISK ON THE DAY ONE CONVECTIVE OUTLOOK...AND MOST OF THE
FORECAST AREA IS IN A MODERATE RISK OF FLASH FLOODING IN THE DAY
ONE EXCESSIVE RAINFALL OUTLOOK.

THE PESKY MID/UPPER LOW HAS MOVED INTO THE ARK-LA-TEX REGION AND
WATER VAPOR IMAGERY SUGGESTS IT APPEARS TO BE STALLING OUT AS
ADVERTISED BY THE MODELS. THE MODELS HAVE SOME DIFFERENCES ON THE
EXACT MOVEMENT OF THE LOW TODAY THROUGH THURSDAY...BUT A GENERAL
SOUTH MOVEMENT NEAR THE TEXAS/LOUISIANA BORDER IS LIKELY.
MID/UPPER LEVEL DIVERGENCE AND PRECIPITABLE WATER AS HIGH AS 2
INCHES WILL ALL SUPPORT ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. WIDESPREAD RAINFALL TOTALS OF 2 TO
5 INCHES ARE LIKELY THROUGH THURSDAY AFTERNOON...HOWEVER...SWATCHS
OF HIGHER TOTALS POSSIBLY AS HIGH AS 10 INCHES CANNOT BE RULED
OUT GIVEN WHAT HAS ALREADY OCCURRED.

A LARGE MID/UPPER LEVEL RIDGE WILL BE BUILDING OUT OF THE ROCKIES
AND NORTHERN PLAINS INTO THE CENTRAL PLAINS AND UPPER MISSISSIPPI
VALLEY THROUGH FRIDAY AS UPPER TROUGHS SETTLE NEAR BOTH THE WEST
AND EAST COASTS. THIS WILL LEAVE THE PESKY MID/UPPER LOW IN PLACE
NEAR THE TEXAS/LOUISIANA BORDER ON FRIDAY...AND AT LEAST PORTIONS
OF THE AREA WILL REMAIN IN A REGION OF PRONOUNCED MID/UPPER LEVEL
DIVERGENCE AND PRECIPITABLE WATER AS HIGH AS 1.8 TO 1.9 INCHES.
THE MODELS KEEP LIKELY RAIN CHANCES OVER MUCH OF THE
AREA...HOWEVER THE QPF APPEARS LOWER. GIVEN THE PATTERN...I CANNOT
RULE OUT LOCALLY HEAVY RAINFALL...SO EVENTUALLY THE FLASH FLOOD
WATCH COULD NEED TO BE EXTENDED INTO FRIDAY DEPENDENT ON HOW
SATURATED THE AREA BECOMES.

.LONG TERM...

IT APPEARS THE UPPER RIDGE OVER THE UPPER MISSISSIPPI VALLEY WILL
MOVE/EXPAND SOUTHEAST INTO THE OHIO/TENNESSEE VALLEY REGIONS ON
SATURDAY AND MOST OF THE SOUTHEAST CONUS ON SUNDAY. THIS SHOULD
ALLOW THE MID/UPPER LOW TO ELONGATE AND SHEAR OUT FROM EXTREME
EAST TEXAS INTO THE WESTERN GULF. UNFORTUNATELY...THERE MAY BE AMPLE
MOISTURE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN
ON SATURDAY. RAIN CHANCES ARE EXPECTED TO LOWER ON
SUNDAY...HOWEVER SCATTERED COVERAGE IS AGAIN POSSIBLE. HIGH
PRESSURE WILL FINALLY START TO DOMINATE EARLY NEXT WEEK WHICH
SHOULD LOWER COVERAGE OF RAIN TO ISOLATED BY MONDAY OR TUESDAY.
22/TD

&&

.AVIATION...

AN UPPER LEVEL LOW WILL CONTINUE TO BRING AN INCREASED RISK OF
CONVECTION TO ALL OF THE TERMINALS TODAY.  THIS CONVECTION IS
CURRENTLY IMPACTING KMCB AND KBTR AND HAVE INCLUDED TEMPO GROUPS
THROUGH 10-12Z TO REFLECT THE IFR VISIBILITIES AND CEILINGS
ASSOCIATED WITH THIS CONVECTION.  ALL OF THE OTHER TERMINALS HAVE
VCTS WORDING IN PLACE THROUGH THE PERIOD AS A PREVAILING CONDITION
DUE TO THE HIGH PROBABILITY OF PRECIPITATION OCCURRING TODAY.
CEILINGS WILL GENERALLY PREVAIL AT BETWEEN 2000 AND 3000 FEET
THROUGH THE FORECAST PERIOD.  HOWEVER...GIVEN THAT CONVECTION IS
MOST LIKELY TO DEVELOP DURING PEAK HEATING HOURS...HAVE INCLUDED A
TEMPO GROUP FROM 18-22Z TO REFLECT THIS HIGHER RISK OF THUNDERSTORM
ACTIVITY DURING THAT TIME PERIOD.  HAVE INCLUDED IFR VISIBILITIES
AND MVFR CEILINGS ALONG WITH WIND GUSTS OF AROUND 20 KNOTS IN THE
TEMPO GROUP TO REFLECT THE RISK OF CONVECTION IMPACTING
OPERATIONS. 32

&&

.MARINE...

AN INCREASED PRESSURE GRADIENT TODAY AND TOMORROW OVER THE COASTAL
WATERS COULD LEAD TO SOUTHERLY FLOW OF AROUND 15 KNOTS IN THE OPEN
GULF WATERS.  CONDITIONS MAY APPROACH SMALL CRAFT EXERCISE CAUTION
RANGE...BUT HAVE NOT PUT ANY FLAGS OUT AT THIS TIME.  THE OVERALL
GRADIENT WILL WEAKEN BY FRIDAY AS A REGION OF LOWER PRESSURE OVER
THE WESTERN GULF DISSIPATES.  WITH HIGH PRESSURE BACK IN CONTROL FOR
THE WEEKEND AND EARLY NEXT WEEK...A PERSISTENT SOUTHEAST WIND OF
AROUND 10 KNOTS WILL BE THE RULE.  SEAS WILL GENERALLY RANGE FROM 2
TO 4 FEET WHILE WINDS ARE ELEVATED TODAY AND TOMORROW...BUT WILL
FALL BACK TO 1 TO 3 FEET FOR THE WEEKEND.  32

&&

.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  68  81  65 /  90  70  80  40
BTR  81  71  82  69 / 100  70  70  50
ASD  82  71  83  68 / 100  70  80  50
MSY  83  73  84  71 / 100  70  80  50
GPT  82  74  83  70 /  90  70  70  60
PQL  82  69  83  68 /  80  70  70  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, May 28, 5:33 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
533 AM CDT WED MAY 28 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-282245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
533 AM CDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI STARTING EARLY
TODAY. AREAS OF VERY HEAVY RAINFALL ARE EXPECTED WHICH MAY
RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE AREA THROUGH LATE THURSDAY AFTERNOON.

IN ADDITION TO HEAVY RAINFALL...ISOLATED STRONG TO LOCALLY SEVERE
THUNDERSTORMS ARE EXPECTED TODAY. THE PRIMARY THREATS WILL BE
FREQUENT LIGHTNING...STRONG...POSSIBLY DAMAGING WINDS...HAIL UP TO
QUARTER SIZE...AND BRIEF TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE AREA EACH DAY THROUGH SATURDAY. THE PRIMARY THREATS
DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY HEAVY
RAINFALL. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO
DECREASE SUNDAY THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM
THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL
ALONG WITH A FEW STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS
TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

22/TD

In the hours before

Special weather statement, May 28, 1:07 AM CDT, 5 hours 22 minutes before
LAZ034>036-046>048-MSZ068>070-280700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST
FELICIANA PARISH...IBERVILLE PARISH...PIKE COUNTY...

AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF LIBERTY TO 17
MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ADDIS...BRUSLY...BAKER...BATON ROUGE AIRPORT...SMITHDALE...BATON
ROUGE...CLINTON...PRIDE...GREENWELL SPRING AND FELPS

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 1:59 AM CDT, 4 hours 30 minutes before
LAZ034>037-046>048-050-071-MSZ068>070-280800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WEST BATON ROUGE PARISH...ST. HELENA
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...IBERVILLE
PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 29 MILES NORTH OF MCCOMB TO 23
MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
BAKER...SUMMIT...BATON ROUGE AIRPORT...BRUSLY...PRIDE...ADDIS...
GILLSBERG...DARLINGTON...MCCOMB AIRPORT...EASLEYVILLE...BATON
ROUGE...GREENWELL SPRING...MAGNOLIA...WATSON...GREENSBURG AND OSYKA

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 2:51 AM CDT, 3 hours 38 minutes before
LAZ036-037-046>048-050-MSZ069-280845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WEST BATON ROUGE PARISH...ST. HELENA PARISH...EAST FELICIANA
PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE
PARISH...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTH OF CLINTON TO 21
MILES SOUTHWEST OF PORT ALLEN...MOVING NORTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PRIDE...FELPS...GREENWELL SPRING...WATSON...DARLINGTON...DENHAM
SPRINGS...WESTMINSTER...GREENSBURG...EASLEYVILLE AND GILLSBERG

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 3:51 AM CDT, 2 hours 38 minutes before
LAZ049-050-056-057-280945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CDT WED MAY 28 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH...
ASCENSION PARISH...ASSUMPTION PARISH...LIVINGSTON PARISH...

AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DONALDSONVILLE...OR ABOUT 6 MILES SOUTHEAST
OF DONALDSONVILLE...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DONALDSONVILLE...GONZALES...SORRENTO AND WHITEHALL

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 28, 4:34 AM CDT, 1 hour 55 minutes before
LAZ039-050-057>060-071-072-MSZ070-071-281030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
434 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL
COUNTY...ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH...LIVINGSTON
PARISH...UPPER LAFOURCHE PARISH...SOUTHERN TANGIPAHOA PARISH...
NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH...ST.
CHARLES PARISH...

AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTHWEST OF FRANKLINTON
TO THIBODAUX...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HAMMOND...WILMER...PONCHATOULA...MOUNT HERMAN...RESERVE...EDGARD...
ROBERT...LAPLACE...TYLERTOWN...RACELAND...MATHEWS...NORCO AND
HAHNVILLE

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 28, 6:19 AM CDT, 10 minutes before
LAZ057>060-072-281215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES
PARISH...ST. JOHN THE BAPTIST PARISH...UPPER LAFOURCHE PARISH...
SOUTHERN TANGIPAHOA PARISH...ST. CHARLES PARISH...

AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF LAPLACE TO 20
MILES SOUTHWEST OF RESERVE...MOVING EAST AT 5 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EDGARD...NORCO...NEW SARPY...HAHNVILLE AND DESTREHAN

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:29 AM CDTAreal Flood AdvisoryLIXAssumption, Lafourche, Saint James2 hr
May 28, 2:44 AM CDTAreal Flood AdvisoryLIXIberville, West Baton Rouge2 hr
May 28, 4:01 AM CDTFlash Flood WatchLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more62 hr
May 28, 4:13 AM CDTTornado WarningLIXAscension, Livingston, Saint James, Saint John the Baptist32 min
May 28, 4:28 AM CDTAreal Flood AdvisoryLIXAscension2 hr
May 28, 5:11 AM CDTAreal Flood AdvisoryLIXSaint John the Baptist2 hr
May 28, 5:29 AM CDTTornado WarningLIXSaint John the Baptist31 min
May 28, 5:55 AM CDTSpecial Marine WarningLIX35 min
May 28, 7:57 AM CDTFlash Flood WarningLIXAssumption, Lafourche3 hr
May 28, 8:50 AM CDTTornado WarningLIXAscension, Saint James25 min
May 28, 9:03 AM CDTFlash Flood WarningLIXAscension, Assumption, Saint James3 hr
May 28, 9:43 AM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa2 hr
May 28, 10:02 AM CDTTornado WarningLIXAscension28 min
May 28, 11:25 AM CDTTornado WarningLIXLivingston, Saint Helena, Tangipahoa20 min
May 28, 11:35 AM CDTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James115 min
May 28, 11:43 AM CDTSpecial Marine WarningLIX32 min
May 28, 11:45 AM CDTTornado WarningLIXTangipahoa30 min
May 28, 12:19 PM CDTSpecial Marine WarningLIX56 min
May 28, 1:10 PM CDTSpecial Marine WarningLIX95 min
May 28, 5:14 PM CDTRiver Flood WarningLIXTangipahoa3 days
May 28, 5:35 PM CDTRiver Flood WarningLIXSaint Tammany7 days
May 28, 5:38 PM CDTRiver Flood WarningLIXSaint Tammany5 days

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.